10. Describe at least five manifestations of a contrast dye reaction. What steps can the nurse take to minimize the risks of a patient having one of these reactions?
The contrast dye that is used during cardiac catheterization can lead to many reactions that ranges from mild to serious. The mild symptoms include diaphoresis, pruritus, dyspnea and tachycardia. The more serious reactions include ventricular tachycardia, bronchospasm, laryngeal edema, and seizures (Siddiqi, 2014). A nurse can minimize these risks by pre-medicating the patient if the patient is known to have an allergy or a disease that could exacerbate such as asthma. The medications that can be used include prednisone and hydrocortisone. It is also recommended that the…show more content… It is the responsibility of the physician to explain the risks and benefits and to answer any questions that the patient may have. A patient must be competent to sign the informed consent or the informed consent will not be valid. If the patient is not able to consent, a power of attorney may consent for the patient (Bashore, 2012).
The nurse must make sure that the informed consent has been signed and documented in the patients chart before preparation of the procedure. In the case of an acute myocardial infarction, the patient will need immediate attention in the cardiac catheterization lab which will leave no time for a lengthy description of the procedure. However, an informed consent must be signed before performing a cardiac catheterization regardless of the amount of time that is allowed during an emergency. An informed consent allows the patient to have autonomy and has the right to decide if they want to continue with this procedure due to the benefits and risks that comes along with it (Bashore, 2012).
12. Immediately following the procedure, what will the nurse’s responsibility be to minimize bleeding at the femoral puncture site, and what will be Robert Wilson’s prescribed activity level? How will